Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 33, NWS San Francisco Bay Area, CA

March 6, 2018

NWS San Francisco Bay Area, CA issued this small craft advisory at Mar 6, 2018, 2:15 AM PST. It took effect at Mar 7, 2018, 9:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2018, 2:15 AM PST (10:15 UTC)
In effect from
Mar 7, 2018, 9:00 AM PST
Expired
Mar 7, 2018, 9:00 PM PST
In force
12 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

902 
WHUS76 KMTR 061015
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
215 AM PST Tue Mar 6 2018


PZZ570-061815-
/O.NEW.KMTR.SC.Y.0033.180307T1700Z-180308T1100Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
215 AM PST Tue Mar 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST
THURSDAY...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect from 9 AM Wednesday to 3 AM
PST Thursday.

* WINDS...South 15 to 25 kt with gusts up to 30 kt.

* SEAS...4 to 6 feet at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ540-061815-
/O.NEW.KMTR.SC.Y.0033.180307T1700Z-180308T1100Z/
Point Arena To Point Reyes To 10 nm-
215 AM PST Tue Mar 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST
THURSDAY...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect from 9 AM Wednesday to 3 AM
PST Thursday.

* WINDS...Southeast 10 to 20 kt with gusts up to 30 kt.

* SEAS...3 to 5 feet at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
6 follow-up statements
694 
WHUS76 KMTR 061637
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
837 AM PST Tue Mar 6 2018


PZZ570-070045-
/O.CON.KMTR.SC.Y.0033.180307T1700Z-180308T1100Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
837 AM PST Tue Mar 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
3 AM PST THURSDAY...

* WINDS...South 15 to 25 kt with gusts up to 30 kt.

* SEAS...4 to 6 feet at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ540-070045-
/O.CON.KMTR.SC.Y.0033.180307T1700Z-180308T1100Z/
Point Arena To Point Reyes To 10 nm-
837 AM PST Tue Mar 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
3 AM PST THURSDAY...

* WINDS...Southeast 10 to 20 kt with gusts up to 30 kt.

* SEAS...3 to 5 feet at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
910 
WHUS76 KMTR 062246
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
246 PM PST Tue Mar 6 2018

PZZ570-070700-
/O.CON.KMTR.SC.Y.0033.180307T1700Z-180308T1100Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
246 PM PST Tue Mar 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
3 AM PST THURSDAY...

* WINDS...South 10 to 20 kt with gusts up to 25 kt.

* SEAS...3 to 5 feet at 19 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ540-070700-
/O.CON.KMTR.SC.Y.0033.180307T1700Z-180308T1100Z/
Point Arena To Point Reyes To 10 nm-
246 PM PST Tue Mar 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
3 AM PST THURSDAY...

* WINDS...Southeast 10 to 20 kt with gusts up to 25 kt.

* SEAS...3 to 5 feet at 19 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
073 
WHUS76 KMTR 070447
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
847 PM PST Tue Mar 6 2018


PZZ570-071300-
/O.CON.KMTR.SC.Y.0033.180307T1700Z-180308T1100Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
847 PM PST Tue Mar 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
3 AM PST THURSDAY...

* WINDS...South 15 to 25 kt Wednesday morning through Wednesday
  night.

* SEAS...3 to 5 feet at 13 to 14 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ540-071300-
/O.CON.KMTR.SC.Y.0033.180307T1700Z-180308T1100Z/
Point Arena To Point Reyes To 10 nm-
847 PM PST Tue Mar 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
3 AM PST THURSDAY...

* WINDS...Southeast 15 to 25 kt Wednesday morning through
  Wednesday night. 

* SEAS...3 to 5 feet at 13 to 14 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
259 
WHUS76 KMTR 071018
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
218 AM PST Wed Mar 7 2018


PZZ570-071830-
/O.CON.KMTR.SC.Y.0033.180307T1700Z-180308T1100Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
218 AM PST Wed Mar 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 3 AM PST THURSDAY...

* WINDS...South 15 to 25 kt.

* SEAS...3 to 5 feet at 19 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ540-071830-
/O.CON.KMTR.SC.Y.0033.180307T1700Z-180308T1100Z/
Point Arena To Point Reyes To 10 nm-
218 AM PST Wed Mar 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 3 AM PST THURSDAY...

* WINDS...Southeast 15 to 25 kt.

* SEAS...3 to 5 feet at 19 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
599 
WHUS76 KMTR 071704
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
904 AM PST Wed Mar 7 2018

PZZ540-080115-
/O.CAN.KMTR.SC.Y.0033.000000T0000Z-180308T1100Z/
/O.NEW.KMTR.SC.Y.0034.180308T0000Z-180308T0900Z/
Point Arena To Point Reyes To 10 nm-
904 AM PST Wed Mar 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM PST THURSDAY...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
1 AM PST Thursday.

* WINDS...Southeast 15 to 25 kt with occasional higher gusts.

* SEAS...4 to 6 feet at 18 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ570-080115-
/O.EXT.KMTR.SC.Y.0033.000000T0000Z-180308T0900Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
904 AM PST Wed Mar 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST THURSDAY...

* WINDS...South 15 to 25 kt with gusts up to 30 kt.

* SEAS...4 to 6 feet at 18 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
107 
WHUS76 KMTR 072218
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
218 PM PST Wed Mar 7 2018

PZZ570-080500-
/O.EXT.KMTR.SC.Y.0033.000000T0000Z-180308T0500Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
218 PM PST Wed Mar 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...South 15 to 25 kt with gusts up to 30 kt.

* SEAS...6 to 8 feet at 12 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ540-080500-
/O.EXT.KMTR.SC.Y.0034.180307T2300Z-180308T0500Z/
Point Arena To Point Reyes To 10 nm-
218 PM PST Wed Mar 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...Southeast 15 to 25 kt.

* SEAS...5 to 7 feet at 12 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 10:27 PM PST, 3 hours 48 minutes earlier.

Area forecast discussion, Mar 5, 10:27 PM PST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1027 PM PST Mon Mar 5 2018

.SYNOPSIS...Dry weather, along with a warming trend, is forecast
through Tuesday. Rain chances return by late Wednesday and
continue through Thursday, but rainfall amounts are generally
expected to be light. After a brief period of mainly dry
conditions on Friday, an unsettled weather pattern returns during
the weekend and may linger into early next week.

&&

.DISCUSSION...as of 9:30 PM PST Monday...Quiet weather today with
surface high pressure over the Great Basin bringing offshore flow
to the area. A weak upper level ridge is moving over the area
warming the airmass aloft. Overnight lows should increase a couple
of degrees with lows in the 40s except for mid to upper 30s in
the inland valleys.

Winds will turn more southerly on Tuesday as a low pressure system
deepens out near 40/140. This will bring warmer maritime air into
the area. Highs Tuesday will warm into the 70s inland with mid to
upper 60s elsewhere.

The low will move northeast towards the Washington coast taking
most of its moisture north of the CWA. The tail end of a frontal
system will bring some rain to the area Wednesday night and
Thursday but amounts will be light. At this time, the North Bay
can expect around a tenth of an inch or so with the coastal ranges
picking up around one-quarter of an inch. To the south, most
areas can expect less than a tenth of an inch or so with some
inland locations across the Central Coast only seeing trace
amounts.

As this system moves inland an upper trough is forecast to deepen
over the eastern Pacific and models are showing a tap into subtropical
moisture. A series of shortwaves will move into southern California
bringing a chance of rain to the area this weekend with the best
chance over the southern part of the CWA.

Medium range models bring the longwave trough closer to the west
coast early next week. With the infusion of subtropical moisture
this raises the possibility of a significant storm impacting the
area by the middle of next week.

&&

.AVIATION...as of 10:27 PM Monday...Some high cloudiness is moving
eastward over northern California which will thicken by late Tuesday
into Tuesday night. Pressure gradients are offshore 6.0 mb WMC to SFO
and nearly flat SAC to SFO. Expect mainly light NE to SE winds tonight
into Tuesday morning, winds then turning onshore 5-10 knots Tuesday
afternoon.

Vicinity of KSFO...VFR.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...VFR. Winds locally E-SE overnight into
Tuesday morning, becoming onshore in the afternoon.

&&

.MARINE...as of 10:03 PM PST Monday...High pressure will maintain
mainly light winds across the coastal waters and bays tonight
through Tuesday. Southerly winds will pick up somewhat Wednesday
as a low pressure system reaches the Oregon coast Thursday. A
weak cold front will slide eastward across the area with light
rain possible later Wednesday through Thursday. Northwesterly swell
periods will diminish by Tuesday.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...None.

PUBLIC FORECAST: W Pi
AVIATION/MARINE: Canepa

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.